A 45-year-old member asked:
How do i wean off avinza (morphine)?
2 doctor answers • 4 doctors weighed in
Pain Management 40 years experience
Slowly: Weaning off Avinza (morphine) has to be done slowly and under supervision of your md? You cannot just cut the tablet and take bits it's very dangerous as this will result in possible overdose. I perform dose reductions every 2 weeks until the med can be stopped.
5.8k viewsReviewed >2 years ago
Family Medicine 58 years experience
Wean of nardil (phenelzine): Do it under medical supervision and slowly.It also depends how long you have been taking avinza, (morphine) and what dosage.I can not advice you without knowing what dose and how many years you have been taking Avinza (morphine) and what other meds you are taking.But as a rule for weaning anypain med is to take your time and go slow and under direction of your physician
it is to be done slowly and under supervision.
5.8k viewsAnswered >2 years agoMerged
Last updated Oct 3, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.